This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Mania Associated With Serotonin Selective Reuptake Inhibitors

Christine Vesely, Peter Fischer, Ralph Goessler, and Siegfried Kasper

Published: February 15, 1997

Article Abstract

Letter to the Editor

Sir: Patients with bipolar affective disorder encounter anincreased risk of mania during antidepressive therapy with tricyclicantidepressants (TCAs). Serotonin selective reuptakeinhibitors (SSRIs) have been demonstrated to be effective antidepressantswith a low incidence of side effects. While severalcases of antidepressant-induced mania during therapywith the SSRIs fluvoxamine and fluoxetine have been publishedelsewhere, we present six cases of SSRI-induced maniaduring antidepressive therapy with two newer SSRIs,citalopram and paroxetine.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 58

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Prevalence and Correlates of Obsessive-Compulsive Symptoms in Individuals With Schizophrenia, Schizoaffective Disorder, or Bipolar Disorder

Prevalence and correlates of obsessive-compulsive symptoms and OCD were identified from the case records of over 22,500...

Read More...